Alert archive / Wisconsin / Gale Warnings in 2010

Gale Warning 3, NWS Milwaukee, WI

March 25, 2010

NWS Milwaukee, WI issued this gale warning at Mar 25, 2010, 10:56 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2010, 10:56 AM CDT (15:56 UTC)
Expired
Mar 25, 2010, 6:00 PM CDT
In force
7 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WHUS73 KMKX 251556
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1056 AM CDT THU MAR 25 2010

...BRISK NORTHEAST WINDS AND HIGH WAVES TODAY AND TONIGHT...

.BRISK NORTHEAST WINDS BEHIND A STRONG CANADIAN COLD FRONT WILL
CONTINUE INTO TONIGHT. COLD AIR FLOWING OVER THE RELATIVELY MILD
WATERS OF LAKE MICHIGAN WILL RESULT IN UNSTABLE AIR AND GUSTY
WINDS TO 30 KNOTS. A FEW LOCATIONS MAY CONTINUE TO SEE GUSTS OF
34 TO 39 KNOTS INTO THE AFTERNOON WITHIN THE PERSISTING TIGHTER
GRADIENT TOWARD THE ILLINOIS WATERS. THUS A GALE WARNING HAS BEEN
ISSUED FOR THIS AREA. HIGH WAVES WILL BUILD THROUGH THE DAY AND
NOT SUBSIDE UNTIL FRIDAY MORNING WHEN HIGH PRESSURE AND LIGHT
WINDS MOVES INTO THE REGION.

LMZ646-252300-
/O.UPG.KMKX.SC.Y.0015.000000T0000Z-100326T1500Z/
/O.NEW.KMKX.GL.W.0003.100325T1556Z-100325T2300Z/
WIND POINT WI TO WINTHROP HARBOR IL-
1056 AM CDT THU MAR 25 2010

...GALE WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHEAST WINDS OF 20 TO 30 KNOTS WILL PERSIST THROUGH THE DAY
TODAY...WITH GUSTS OF 34 TO 39 KNOTS. WAVES WILL BUILD TO 6 TO 9
FEET BY AFTERNOON AND CONTINUE FOR MUCH OF THE NIGHT. WINDS WILL
DECREASE TO 10 TO 20 KNOTS LATE TONIGHT WITH WAVES FALLING BELOW 4
FEET BY MID MORNING ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ643>645-260000-
/O.CON.KMKX.SC.Y.0015.000000T0000Z-100326T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
1056 AM CDT THU MAR 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY. 

NORTHEAST WINDS OF 20 TO 30 KNOTS WILL PERSIST THROUGH THE DAY
TODAY. WAVES WILL BUILD TO 6 TO 9 FEET BY AFTERNOON AND CONTINUE
FOR MUCH OF THE NIGHT. WINDS WILL DECREASE TO 10 TO 20 KNOTS LATE
TONIGHT WITH WAVES FALLING BELOW 4 FEET BY MID MORNING ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV
1 follow-up statement
354 
WHUS73 KMKX 252046
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CDT THU MAR 25 2010

...BRISK NORTHEAST WINDS AND HIGH WAVES CONTINUE...

.BRISK NORTHEAST WINDS BEHIND A STRONG CANADIAN COLD FRONT WILL
CONTINUE INTO TONIGHT. COLD AIR FLOWING OVER THE RELATIVELY MILD
WATERS OF LAKE MICHIGAN WILL CONTINUE TO RESULT IN UNSTABLE AIR
AND GUSTY WINDS TO 30 KNOTS NORTH OF WIND POINT. SOUTH OF THERE...A
TIGHTER PRESSURE GRADIENT WILL RESULT IN CONTINUED GUSTS OF 34 TO
40 KNOTS. HIGH WAVES WILL PERSIST THROUGH THE NIGHT...DIMINISHING
FRIDAY MORNING WHEN HIGH PRESSURE AND LIGHT WINDS MOVE INTO THE
REGION.

LMZ646-252300-
/O.CON.KMKX.GL.W.0003.000000T0000Z-100325T2300Z/
WIND POINT WI TO WINTHROP HARBOR IL-
346 PM CDT THU MAR 25 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

NORTHEAST WINDS OF 20 TO 30 KNOTS WILL PERSIST INTO EARLY
EVENING...WITH GUSTS OF 34 TO 39 KNOTS. WINDS WILL DECREASE LATER
IN THE EVENING...EASING TO 10 TO 20 KNOTS AFTER MIDNIGHT. WAVES OF
6 TO 9 FEET WILL CONTINUE THROUGH THE EVENING...DECREASING TO 4 TO
6 FEET AFTER MIDNIGHT AND THEN BELOW 4 FEET MID MORNING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ643>645-260500-
/O.CON.KMKX.SC.Y.0015.000000T0000Z-100326T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
346 PM CDT THU MAR 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY. 

NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 33 KNOTS WILL
PERSIST INTO THE EVENING...EASING TO 10 TO 20 KNOTS AFTER
MIDNIGHT. WAVES OF 6 TO 9 FEET WILL CONTINUE THROUGH THE
EVENING...DECREASING TO 4 TO 6 FEET AFTER MIDNIGHT AND THEN BELOW
4 FEET MID MORNING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Mar 25, 3:50 AM CDT, 7 hours 6 minutes earlier.

Area forecast discussion, Mar 25, 3:50 AM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 AM CDT THU MAR 25 2010

.SHORT TERM...
TODAY...FORECAST CONFIDENCE...HIGH

THIS MORNING...500MB CLOSED LOW OVER THE SOUTH CENTRAL CONUS AND
ASSOCIATED SFC LOW PRODUCING THUNDERSTORMS IN THE GULF STATES AND
WIDESPREAD RAIN IN NORTHERN IL. SFC LOW OVER WESTERN QUEBEC
EXTENDING TROUGH DOWN INTO LOWER MI AND CENTRAL WI. STRONG COLD
FRONT ALONG THIS TROUGH IS PUSHING SOUTHWARD ACROSS NORTHERN LAKE
MI...NORTHERN WI...AND CENTRAL MN AT 830Z THIS MORNING.

THE SYSTEM TO THE SOUTH WILL CONTINUE TO SHIFT SOUTH AND EAST TODAY
AND ASSOCIATED HIGH CLOUDS SPREAD OVER SOUTHERN WI THIS MORNING WILL
GRADUALLY MOVE OUT AS WELL. HI-RES LOCAL WRF AND NAM MODELS RACE THE
COLD FRONT DOWN LAKE MI THIS MORNING...REACHING WINTHROP HARBOR IL
BY 12Z. INLAND WINDS WILL BE A LITTLE SLOWER TO INCREASE. THE
PRESSURE GRADIENT STARTS TO WEAKEN OVER SOUTHERN WI TODAY...WHICH
WILL KEEP WINDS FROM GETTING AS STRONG AS THEY HAVE BEEN AT UPSTREAM
LOCATIONS. STILL...WE SHOULD SEE A QUICK SPIKE IN WINDS WITH GUSTS
TO AROUND 20KT AT INLAND LOCATIONS AS THE FRONT PASSES OVER US.

LAKESHORE COUNTIES WILL STAY PRETTY COOL TODAY...WITH GUSTY NORTH TO
NORTHEAST WINDS OFF THE LAKE. TEMPS WILL BE MUCH COOLER EVERYWHERE
THAN WHAT THEY HAVE BEEN THE PAST WEEK. A FEW LAKE EFFECT CLOUDS ARE
POSSIBLE...MAINLY THROUGH EARLY AFTERNOON...THEN WE SHOULD CLEAR OUT
EVERYWHERE AS A DRY AIR MASS TAKES HOLD.

TONIGHT...FORECAST CONFIDENCE...HIGH

VERY DRY AIR WITH HIGH PRESSURE WILL SEEP OVERHEAD TONIGHT AND ALLOW
FOR CLEAR SKIES AND A COLD NIGHT. PRESSURE GRADIENT WILL BE VERY
WEAK...SO VERY LIGHT WINDS OUT OF THE NORTHEAST ARE EXPECTED.

FRIDAY...FORECAST CONFIDENCE...HIGH

SOUTHERLY WINDS AND SUNNY SKIES WITH RETURN FLOW AROUND THE HIGH ON
FRIDAY. HOWEVER...COOL AND DRY AIR MASS STILL IN PLACE AND SLIGHT
EASTERLY COMPONENT WILL KEEP LAKESHORE AREAS IN THE LOW 40S AND
INLAND LOCATIONS IN THE UPPER 40S TO AROUND 50.

.LONG TERM...
SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE...MEDIUM

850MB TEMPS START TO INCREASE FRI NIGHT AHEAD OF ANOTHER TROUGH
CROSSING THE REGION. A SHORTWAVE ROTATING AROUND THE UPPER LOW NEAR
HUDSON BAY AND ANOTHER CLOSED LOW OVER THE SOUTHERN PLAINS STATES
WILL DRAG A TROUGH ACROSS WI SAT NIGHT INTO SUN. THE BEST FORCING
WILL BE TO THE NORTH AND SOUTH OF THE CWA ONCE AGAIN. THE ECMWF HAS
BEEN VERY CONSISTENT WITH A SLOWER SOLN. HOWEVER...BOTH MODELS SHOW
VERY LITTLE MOISTURE IN SOUTHERN WI. KEPT LOW POPS IN FCST FOR THE
PERIOD.

850MB TEMPS REBOUND FOR A SHORT PERIOD OF TIME ON SAT...SO IT SHOULD
SHAPE UP TO BE A PRETTY NICE DAY. CLOUDY SKIES ON SUN...BUT STILL
ABOVE AVG TEMPS EXPECTED. ECMWF KEEPS EASTERLY FLOW OVER SOUTHERN WI
THROUGH THE FIRST PART OF NEXT WEEK...WHICH WOULD MEAN COOLER TEMPS
BY THE LAKE WOULD CONTINUE. DRY FCST CONTINUES THROUGH EARLY NEXT
WEEK AS HIGH PRESSURE HANGS AROUND.

&&

.AVIATION...A STRONG COLD FRONT OVER NRN WI WILL SURGE SWD EARLY
THIS AM WITH GREATER SWD MOMENTUM OVER LAKE MI. COLD FRONT AND WIND
GUSTS AROUND 30 KTS WILL REACH SE WI TAF SITES BTWN 11Z AND 13Z.
FARTHER INLAND NEAR KMSN...WIND GUSTS AROUND 20 KTS ARE EXPECTED. BY
MID MORNING AFTER INITIAL SURGE OF COLD AIR AND HIGH WIND
GUSTS...WIND GUSTS WILL DECREASE TO 25 KTS FOR TAF SITES IN SE WI
WITH GUSTS TO 18 KTS AT KMSN.

ALONG THE COLD FRONT OVER NE WI AND UPPER MI IS A NARROW BAND OF
MVFR CIGS. BELIEVE FEW-SCT SC CLOUDS WILL PREVAIL THIS AM BUT CANNOT
RULE OUT A BRIEF MVFR CIG DURING THE MORNING HOURS ESPECIALLY OVER
ERN WI. OTHERWISE WINDS WILL DECREASE TNT AND FRI AS HIGH PRESSURE
SHIFTS INTO THE STATE WITH A COLD AND DRY AIRMASS IN PLACE. VFR
CONDITIONS WILL PREVAIL FOR MUCH OF TODAY THROUGH FRI.

&&

.MARINE...A STRONG CANADIAN COLD FRONT OVER NRN WI AND NRN LAKE MI
WILL SURGE RAPIDLY SWD EARLY THIS AM OVER LAKE MI. COLD FRONT AND
WIND GUSTS AROUND 30 KTS WILL SURGE SWD FROM NEAR OR JUST NORTH OF
MANITOWOC AROUND 09Z TO WINTHROP HARBOR IL AROUND 13Z. WILL START
PREVIOUS SMALL CRAFT ADVISORY EARLIER WITH A START TIME OF 10Z.
BRISK NELY WINDS WILL THEN CONTINUE FOR THE REMAINDER OF THE DAY
WITH WAVES REACHING 6-9 FEET THIS AFTERNOON. WINDS WILL DECREASE
THROUGHOUT THE NIGHT BUT HIGH WAVES WILL NOT SUBSIDE BELOW 4 FEET
UNTIL 15Z FRI...WHEN SCA WILL EXPIRE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT FRIDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...13/MRC
AVIATION/MARINE...20/MG
Hazardous weather outlook, Mar 25, 5:07 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
507 AM CDT THU MAR 25 2010

WIZ046-047-051-052-056>060-062>072-261015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
507 AM CDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A STRONG CANADIAN COLD FRONT WILL SURGE SOUTHWARD THROUGH SOUTHERN
WISCONSIN THIS MORNING. WIND GUSTS 30 TO 35 MPH ARE EXPECTED OVER
THE LAKESHORE COUNTIES AS STRONG WINDS MOVE FROM THE LAKE ONTO THE
LAND. WIND GUSTS INLAND WILL BE AROUND 20 TO 25 MPH.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ643>646-261015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
507 AM CDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT. BRISK NORTHEAST WINDS WITH
WIND GUSTS TO 30 KNOTS WILL ACCOMPANY A STRONG CANADIAN COLD FRONT
THAT WILL ARRIVE THIS MORNING. HIGH WAVES WILL DEVELOP BY LATE
MORNING WITH HIGH WAVES AND BRISK WINDS CONTINUING THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WAVES WILL FALL BELOW 4 FEET BY MID MORNING ON FRIDAY. LIGHT
EASTERLY WINDS WILL PREVAIL THE REMAINDER OF THE DAY.

WWW.WEATHER.GOV/MKX
GEHRING

Nearby

Gale Warnings in Wisconsin, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.